Hail, Wagoner
- When
- March 21, 5:20 AM CST
- Where
- Wagoner County, Coweta
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 35.950, -95.650
Scattered strong to severe thunderstorms moved across portions of northeastern Oklahoma during the morning hours of the 21st. The strongest storms produced hail up to quarter size.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Scattered strong to severe thunderstorms moved across portions of northeastern Oklahoma during the morning hours of the 21st. The strongest storms produced hail up to quarter size.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 21, 2:22 AM CST, 2 hours 58 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 322 AM CDT Tue Mar 21 2017 .DISCUSSION... Cold front currently located near the OK/KS state line this morning will continue a slow push southward today. South of front, another very warm afternoon expected with high temperatures in the mid/upper 80s along and south of the I-40 corridor. Scattered showers/isolated thunderstorms will be possible north of back door front into Wednesday as boundary stalls over southeast Oklahoma then becomes diffuse/lifts north on Thursday. Models remain in good agreement with moving strong upper level storm system out of the southern Rockies and into the Central Plains Friday. A line of showers/thunderstorms will develop east of dry line Friday morning, sweeping east through the area Friday afternoon in low level jet axis. Although instability will be somewhat marginal, at least a limited severe threat is expected, including locally heavy rainfall. Additional thunderstorms will be possible in association with vertically stacked low Friday night into Saturday morning before system lifts northeast. These storms would pose more of a hail threat given the steep mid level lapse rates/cold temperatures aloft. Active weather pattern will continue as another upper wave approaches Sunday afternoon into Sunday night with an additional round of showers/thunderstorms, including the potential for a more significant severe weather event. && .PRELIMINARY POINT TEMPS/POPS... TUL 79 50 60 52 / 10 20 30 30 FSM 88 57 62 49 / 10 40 30 20 MLC 88 56 69 55 / 10 20 30 10 BVO 73 47 59 48 / 10 20 30 30 FYV 81 48 57 45 / 20 40 30 30 BYV 77 44 54 41 / 20 40 30 30 MKO 85 55 62 51 / 10 30 30 30 MIO 72 45 56 48 / 20 30 30 30 F10 85 54 65 56 / 10 20 30 30 HHW 86 59 71 57 / 10 20 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...23 LONG TERM....12
Hazardous Weather Outlook National Weather Service Tulsa OK 503 AM CDT Tue Mar 21 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 503 AM CDT Tue Mar 21 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northwest Arkansas...Parts of Eastern Oklahoma. ONSET...Afternoon. SIGNIFICANT WINDS. RISK...Limited. AREA...Northeast Oklahoma. ONSET...Afternoon. FIRE WEATHER DANGER. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Late Morning. DISCUSSION... A cold front will sag into eastern Oklahoma and northwest Arkansas today. Isolated to widely scattered thunderstorms will be possible today...mainly to the north of the boundary as it slowly drifts south into eastern Oklahoma and northwest Arkansas. Low thunderstorm chances will continue overnight as the boundary stalls out late tonight. Overall severe potential will remain limited...however one or two storms will be capable of producing marginally severe hail this afternoon and tonight. Additionally...fire danger will continue across most of the area today...especially across northeast Oklahoma this afternoon where northeast winds will gust between 25 and 30 mph behind the front. The higher spread rates across northeast Oklahoma will create an elevated fire danger this afternoon. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY and THURSDAY...Thunderstorm Potential...High Wind Potential. FRIDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential. SATURDAY through MONDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Low thunderstorm chances will continue through Wednesday night as the lingering surface boundary lifts back north as a warm front. Widespread shower and thunderstorm activity is expected Friday as the next front and upper system will be poised to sweep through the region. A limited severe threat will be in place Friday and Friday evening...along with the potential for locally heavy rainfall. Additional storms will be possible later Friday night as the upper low passes by...and may pose a hail threat given the cold temperatures aloft. Pattern to remain fairly active as thunderstorm chances once again increase Sunday and Monday. EMERGENCY MANAGEMENT PLANNING STATEMENT... weather.gov/tulsa Contains additional information.
The Tulsa radar (KINX), 26 km away, was scanning. The volume nearest the first event began at 11:18 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2017Every state in 2017This day in weather historyWarnings in Oklahoma, March 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 678190, 678191, 678192.